Alert archive / Mississippi / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 22, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jan 25, 2024, 10:41 AM CST for Wayne County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2024, 10:41 AM CST (16:41 UTC)
- Expired
- Jan 25, 2024, 11:45 AM CST
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wayne County, MS
The radar
The Mobile radar (KMOB), 128 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
545
WUUS54 KMOB 251641
SVRMOB
MSC153-251745-
/O.NEW.KMOB.SV.W.0022.240125T1641Z-240125T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1041 AM CST Thu Jan 25 2024
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Wayne County in southeastern Mississippi...
* Until 1145 AM CST.
* At 1041 AM CST, severe thunderstorms were located along a line
extending from 3 miles east of Moss to Laurel to 4 miles east of
Moselle, moving northeast at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3182 8894 3185 8865 3189 8847 3162 8846
3150 8894
TIME...MOT...LOC 1641Z 247DEG 42KT 3183 8912 3167 8915 3150 8920
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
751
WWUS54 KMOB 251710
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1110 AM CST Thu Jan 25 2024
MSC153-251745-
/O.CON.KMOB.SV.W.0022.000000T0000Z-240125T1745Z/
Wayne MS-
1110 AM CST Thu Jan 25 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CST
FOR CENTRAL WAYNE COUNTY...
At 1109 AM CST, severe thunderstorms were located along a line
extending from 3 miles southwest of De Soto to 7 miles southwest of
Shubuta to 9 miles west of Clara, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waynesboro and Clara.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3185 8865 3189 8847 3162 8846 3152 8885
3183 8882
TIME...MOT...LOC 1709Z 258DEG 38KT 3193 8874 3177 8877 3154 8884
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$943
WWUS54 KMOB 251737
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
1137 AM CST Thu Jan 25 2024
MSC153-251746-
/O.EXP.KMOB.SV.W.0022.000000T0000Z-240125T1745Z/
Wayne MS-
1137 AM CST Thu Jan 25 2024
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY WILL
EXPIRE AT 1145 AM CST...
The storms which prompted the warning have weakened below severe
limits, and are exiting the warned area. Therefore, the warning will
be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 400 PM CST for
southwestern Alabama...and southeastern Mississippi.
LAT...LON 3185 8865 3189 8847 3162 8846 3152 8885
3183 8882
TIME...MOT...LOC 1736Z 247DEG 42KT 3205 8841 3189 8844 3166 8851
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 25, 5:51 AM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jan 25, 5:51 AM CST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
551 AM CST Thu Jan 25 2024
...New AVIATION, UPDATE...
.AVIATION...
(12Z TAFS)
Issued at 551 AM CST Thu Jan 25 2024
IFR with periodic VLIFR conditions are expected to prevail
through the period, with restrictions due to dense fog until mid
morning near the coast and stretching into southeast Mississippi.
Dense fog development is likely again late tonight mainly near the
coast. Isolated to scattered showers and storms are possible
through the evening, with numerous to widespread showers and
storms expected to advance eastward across the area mainly from
mid morning through early evening hours. Another round of numerous
to widespread showers and storms is anticipated to spread into
the area late tonight. A southeasterly to southerly flow around 10
knots prevails today then diminishes this evening. /29
&&
.UPDATE...
Issued at 551 AM CST Thu Jan 25 2024
Have updated to expand the Dense Fog Advisory to include all of
southeast Mississippi along with Washington county Alabama based
on the latest observations and trends. No other major changes. The
Dense Fog Advisory otherwise remains in effect until 9 am CST. /29
&&
.PREV DISCUSSION... /issued 441 AM CST Thu Jan 25 2024/
..New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Friday)
Issued at 441 AM CST Thu Jan 25 2024
A vigorous shortwave system over the southern/central Plains
ejects off towards the Great Lakes through tonight, with a larger
scale upper trof evolving over the central states overnight into
Friday. A surface low is expected to lift from near the ArkLaMiss
this morning to near the eastern Great Lakes by late tonight and
in the process slowly bring a frontal boundary into the western
portion of the forecast area. The frontal boundary is anticipated
to drift very slowly to near the western fringe of the forecast
area during the day on Friday. A series of shortwaves continue to
progress across the area through Friday, and with plenty of
moisture in place this pattern is anticipated to continue to
result in periods of precipitation. A Flash Flood Watch is
currently in effect through this afternoon for southeast
Mississippi into southwestern Alabama, generally west of I-65.
The best forcing and resulting rainfall amounts today look to
occur within the watch area with additional rainfall amounts of
1-3 inches possible. This additional rainfall will fall on moist
ground with some spots within the watch area having already seen
amounts up to 3 to 5 inches.
The timing and strength of the best forcing becomes a bit less
certain tonight into Friday, but nevertheless looks sufficient to
support high rain chances. That said, the additional rainfall
amounts for the area tonight into Friday look to be more in the
range of 0.5-1.0 inch (locally higher values possible) and for
this reason have held off on extending the Flash Flood Watch for
these periods. MLCAPE values today look to typically range from
500-1500 J/kg with much lower values anticipated for Friday. Model
soundings indicate that surface based convection is possible over
interior areas, though show a tendency for low level unfavorable
lapse rates near the coast (likely a consequence of cool near
shore waters). With an 850 mb flow of 30-35 knots, sufficient
favorable shear will be present to support the potential for some
strong to possibly severe storms mainly where convection can
become surface based. The Storm Prediction Center has a marginal
risk of severe storms for today which looks reasonable except for
the notes about model soundings near the coast.
The persistent flow of moist southerly air over cool near shore
waters will continue to promote fog development especially near
the coast, and have expanded the current Dense Fog Advisory in
effect until 9 am CST to include coastal portions of the western
Florida panhandle. An additional Dense Fog Advisory will likely
become necessary for coastal areas again tonight. A high risk of
rip currents continues through Friday. /29
SHORT TERM...
(Friday night through Saturday night)
Issued at 441 AM CST Thu Jan 25 2024
A positively tilted upper trough passes over the forecast area,
bringing a final round of rain to the forecast area before a cold
front ushers in a cooler and drier airmass.
Taking a closer look at the expected weather, several factors have
led SPC to issue a Slight Risk for severe storms over Alabama and
west-central Georgia. Ahead of the approaching cold front, guidance
is advertising SBCapes rising into the 1000-1500J/kg range over
Alabama and nearby, with DCapes rising to around 700-800J/kg. Add in
good upper divergence ahead of the approaching upper trough, along
with deep layer shear (0-6km Bulk Shear values around 50kts) as a
good mid level jet passes, and a Slight Risk of severe storms is
possible. The focus is an area ranging from northeastern portions of
the forecast area along the I-65/I-85 corridors to west-central
Georgia. Timing is expected to be in the afternoon hours, with the
best instability possible due to the day's heating. Also, with
possible training storms, water issues may continue into the early
weekend. Where is hard to pin down at this time, ultimately
depending upon how much rain is received where in the Near Term.
Fog continues to be a possibility Friday night, with dense fog
possible over near shore/protected waters and coastal counties
west of the Alabama/Florida state line as warm air flows over
water temps over open Gulf waters south of Alabama and Mississippi
in the mid to upper 50s.
Looking at temperatures, low temperatures in the upper 50s to low
60s Friday night drop into the mid 40s to around 50 Saturday night
as the cold front moves over and southeast of the forecast area.
High temperatures ranging from around 70 to the low 70s are expected
Saturday.
/16
LONG TERM...
(Sunday through Wednesday)
Issued at 441 AM CST Thu Jan 25 2024
Zonal flow sets up over the Southeast as the upper trough/closed
low over the eastern Conus moves off. A seasonably cool airmass
that has moved over the region behind the cold front passing over
the forecast area Saturday night will moderate from well below
seasonal norms Sunday to around seasonal by Wednesday. /16
MARINE...
Issued at 441 AM CST Thu Jan 25 2024
Dense sea fog will likely persist across bay and near shore
waters off and on through Saturday. A marine Dense Fog Advisory is
in effect for these areas until 8 am CST Saturday. A Small Craft
Advisory may become necessary mainly for the open Gulf waters late
Saturday night through early Sunday morning. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 73 60 69 60 70 47 59 39 / 90 80 90 60 90 10 0 0
Pensacola 73 61 68 61 69 51 59 42 / 80 70 90 60 80 20 0 0
Destin 72 63 70 63 71 55 62 44 / 70 60 90 50 80 30 0 0
Evergreen 75 61 72 58 73 47 57 37 / 80 80 90 60 90 20 0 0
Waynesboro 73 59 69 58 72 44 55 35 / 90 70 80 70 90 10 0 0
Camden 75 61 70 58 71 45 55 37 / 90 90 90 60 90 10 0 0
Crestview 75 61 72 60 73 50 61 38 / 70 70 90 60 90 20 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through this afternoon for ALZ051>055-261-263-265.
Dense Fog Advisory until 9 AM CST this morning for ALZ052-
261>266.
High Rip Current Risk through late Saturday night for ALZ265-266.
FL...Dense Fog Advisory until 9 AM CST this morning for FLZ202-204-
206.
High Rip Current Risk through late Saturday night for FLZ202-204-
206.
MS...Flood Watch through this afternoon for MSZ067-075-076-078-079.
Dense Fog Advisory until 9 AM CST this morning for MSZ067-075-
076-078-079.
GM...Dense Fog Advisory until 8 AM CST Friday for GMZ630>636-650-655.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Special weather statement, Jan 25, 10:28 AM CST, 13 minutes before
Special Weather Statement
National Weather Service Mobile AL
1028 AM CST Thu Jan 25 2024
MSZ078-251730-
Stone MS-
1028 AM CST Thu Jan 25 2024
...STRONG THUNDERSTORMS WILL IMPACT STONE COUNTY THROUGH 1130 AM
CST...
At 1027 AM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Lumberton to 3 miles south
of Poplarville to 5 miles southeast of Mcneil. Movement was east at
45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wiggins, Perkinston, and McHenry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 8934 3091 8888 3068 8888 3068 8924
3065 8924 3065 8934
TIME...MOT...LOC 1627Z 260DEG 38KT 3091 8952 3079 8953 3061 8957
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JFBThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 24, 6:13 PM CST | Areal Flood Advisory | MOB | Greene, Perry, Wayne | 3 hr |
| Jan 25, 9:57 AM CST | River Flood Warning | MOB | George, Greene, Wayne | 21 days |
| Jan 25, 10:28 AM CST | Special Weather Statement | MOB | Stone | 62 min |
| Jan 25, 10:45 AM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone, Wayne | 60 min |
| Jan 25, 11:42 AM CST | Special Weather Statement | MOB | George, Greene | 48 min |
| Jan 25, 1:55 PM CST | Dense Fog Advisory | MOB | George, Greene, Perry, Stone, Wayne | 18 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.